MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CONICAL EXTRACTION SCREW FOR 1.5MM & 2.0MM CORTEX SCREWS; EXTRACTOR

OBERDORF SYNTHES PRODUKTIONS GMBH CONICAL EXTRACTION SCREW FOR 1.5MM & 2.0MM CORTEX SCREWS; EXTRACTOR
Catalog Number 309.510
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2018, a conical extraction screw was damaged during removal of a cannulated screw.While the doctor was using the conical extraction screw, the material lost its thread.The doctor had already tried to remove the screw in another procedure, but was not able to do so.It is unknown if there was surgical delay.Patient status and procedure outcome are unknown.Concomitant devices: cannulated screw (product: unknown, lot: unknown, quantity: 1) this report is for a conical extraction screw for 1.5mm & 2.0mm cortex screws.This is report 1 of 1 for (b)(4) and captures the intraoperative event.The cause of the revision surgery, the patient¿s discomfort, is captured under (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the photo showing the conical extraction screw (part #309.510, lot # l000923.1) was received at us cq.The photo shows the tip of the conical extraction screw stripped.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed as the relevant part was not returned.Document/specification review: the relevant drawing(s) was reviewed; a dhr review could not be performed as the lot number and part number combination do not match.Conclusion: the complaint condition is confirmed as the photo with the conical extraction screw (part #309.510, lot # l000923.1) was received showing the tip of the screw stripped.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONICAL EXTRACTION SCREW FOR 1.5MM & 2.0MM CORTEX SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8255202
Report Number8030965-2019-59986
Device Sequence Number2154123
Product Code HWB
UDI-Device Identifier10886982185815
UDI-Public(01)10886982185815
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.510
Device Lot NumberL000923.1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1